Alert archive / California / Wind Advisories in 2009
Wind Advisory 8, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Mar 2, 2009, 3:12 PM PST for Siskiyou County, California. It took effect at Mar 2, 2009, 10:00 PM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2009, 3:12 PM PST (23:12 UTC)
- In effect from
- Mar 2, 2009, 10:00 PM PST
- Expired
- Mar 3, 2009, 3:35 AM PST
- In force
- 6 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 11.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 022312 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 312 PM PST MON MAR 2 2009 ...GUSTY SOUTH WINDS EXPECTED IN THE SHASTA VALLEY TONIGHT... .LOW PRESSURE OFFSHORE WILL MOVE CLOSER TO THE COAST OVERNIGHT TONIGHT. THIS WILL CAUSE SOUTH WINDS TO GUST 45 TO 55 MPH LATE THIS EVENING THROUGH EARLY TUESDAY MORNING. CAZ081-031200- /O.NEW.KMFR.WI.Y.0008.090303T0600Z-090303T1200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 312 PM PST MON MAR 2 2009 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST TUESDAY. SUSTAINED SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH TONIGHT IN THE SHASTA VALLEY. WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED DURING THIS TIME FRAME...AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BTL
1 follow-up statement
000 WWUS76 KMFR 031135 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 335 AM PST TUE MAR 3 2009 CAZ081-031245- /O.CAN.KMFR.WI.Y.0008.000000T0000Z-090303T1200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 335 AM PST TUE MAR 3 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. SOUTHEAST WINDS HAVE TAPERED OFF TO 15 TO 25 MPH. AS A RESULT THE WIND ADVISORY WAS CANCELLED. OCCASIONAL GUSTS TO 35 MPH CAN STILL OCCUR THIS MORNING. $$ FB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Mar 2, 9:04 AM PST, 6 hours 8 minutes earlier.
Area forecast discussion, Mar 2, 9:04 AM PST, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
904 AM PST MON MAR 2 2009
.DISCUSSION...
NO UPDATE WILL BE MADE TO THE FORECAST THIS MORNING.
HOWEVER...WHILE THE 12 HOUR PROBABILITIES OF PRECIPITATION LOOK
REASONABLE...IT SHOULD BE NOTED THAT...FOR MID AND LOWER ELEVATION AREAS
WEST OF THE CASCADES OUTSIDE OF THE MOUNT SHASTA AREA...MOST OF
THE PRECIPITATION FOR THE DAYLIGHT HOURS OF TODAY WILL END BY
ABOUT NOON PST.
OTHER DETAILS OF THE FORECAST WILL BE REFINED TODAY. THE PRIMARY
CONCERNS FOR TONIGHT AND TUESDAY ARE HEAVY SNOW FOR ELEVATIONS AT
AND ABOVE 4000 TO 5000 FEET...GENERALLY SOUTH OF SISKIYOU SUMMIT.
ADDITIONALLY...ANOTHER ROUND OF WINDS THAT ARE LIKELY TO NEAR AND
POSSIBLY REACH ADVISORY CRITERIA IN THE ROGUE AND SHASTA VALLEYS
ARE AGAIN EXPECTED. LUTZ
&&
.AVIATION...AREAS OF MVFR CONDITIONS WILL CONTINUE TODAY WEST OF
THE CASCADES...WHILE GENERALLY VFR CONDITIONS ARE EXPECTED EAST OF
THE CASCADES. HOLTZ
&&
.PREV DISCUSSION... /ISSUED 200 AM PST MON MAR 2 2009/
SHORT TERM...A STRONG TROUGH OFFSHORE NEAR 135W WILL SHIFT SLOWLY
TOWARDS THE COAST THROUGH TUESDAY...THEN MOVE INLAND WEDNESDAY.
SEVERAL SHORT WAVES WILL CONTINUE TO ROUND THE BASE OF THE TROUGH
THEN MOVE NORTH ALONG THE COAST. THE LATEST AND SOMEWHAT IMPRESSIVE
WAVE IS MOVING QUICKLY NORTH ALONG THE OREGON COAST. THE NEXT
SIGNIFICANT WAVE WILL APPROACH THE AREA LATE THIS AFTERNOON AND
EVENING. A PERSISTENT MOIST AND DEEP LAYER SOUTHERLY FLOW WILL
CONTINUE TO PRODUCE SIGNIFICANT PRECIPITATION OVER THE
OROGRAPHICALLY FAVORED AREAS OF CURRY COUNTY AND THE MT SHASTA
REGION OF NORTHERN CALIFORNIA. WILL BE ISSUING A WINTER STORM WATCH
FOR TONIGHT COVERING THE MT SHASTA REGION AS SNOW LEVELS BEGIN TO
LOWER.
LONG TERM...LARGE DIFFERENCES EXIST BETWEEN THE GFS AND ECMWF. THE
ENSEMBLE MEAN SHOWS THE LONG WAVE TROUGH PERSISTING OVER THE WESTERN
U.S. FOR OUR REGION EXPECT A COOL AND UNSETTLED WEATHER PATTERN
THROUGH THE PERIOD. HOLTZ
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...WINTER STORM WATCH FROM 6 PM PST THIS EVENING THROUGH LATE
TONIGHT FOR CAZ082-CAZ083.
PACIFIC COASTAL WATERS...GALE WARNING UNTIL 4 PM PST TUESDAY FOR
PZZ350-PZZ356-PZZ370-PZZ376.
HAZARDOUS SEAS WARNING UNTIL 4 PM PST WEDNESDAY FOR PZZ350-
PZZ356-PZZ370-PZZ376.
BTL/RHHazardous weather outlook, Mar 2, 3:45 AM PST, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 345 AM PST MON MAR 2 2009 CAZ082-083-030800- SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 345 AM PST MON MAR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT WINTER STORM WATCH IN EFFECT FOR HEAVY SNOW ABOVE 4000 FEET FROM THIS EVENING THROUGH LATE TONIGHT. SEE WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GLASER
In the hours before
Local storm report, Mar 2, 9:20 AM PST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
920 AM PST MON MAR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 AM HEAVY RAIN 3 NW MOUNT SHASTA 41.35N 122.35W
03/02/2009 M3.65 INCH SISKIYOU CA TRAINED SPOTTER
9PM PST SAT THROUGH 9AM PST MON, 36 HOUR RAINFALL AMOUNT.
LOCATION IS NEAR BLACK BUTTE SUMMIT.
&&
LUTZThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 2:20 AM PST | Winter Storm Watch | MFR | Siskiyou | 13 hr |
| Mar 2, 3:02 PM PST | Winter Storm Warning | MFR | Siskiyou | 13 hr |
| Mar 2, 3:02 PM PST | Winter Weather Advisory | MFR | Siskiyou | 21 hr |
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.